Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 47, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Nov 15, 2018, 2:57 AM EST for Harnett County, North Carolina. It took effect at Nov 15, 2018, 5:01 AM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2018, 2:57 AM EST (07:57 UTC)
- In effect from
- Nov 15, 2018, 5:01 AM EST
- Expired
- Nov 16, 2018, 8:00 PM EST
- In force
- 39 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at Lillington (LLLN7). The gauge peaked at 16.43 ft at Nov 14, 2018, 3:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02102500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 14, 3:42 PM EST, 11 hours 15 minutes earlier.
Area forecast discussion, Nov 14, 3:42 PM EST, 11 hours 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 342 PM EST Wed Nov 14 2018 .SYNOPSIS... Strong and cold high pressure will build from the Ohio Valley to NY state, then surge southward into NC through tonight. A storm system will develop off the GA/SC coast tonight, then strengthen as it moves up the NC coast on Thursday. && .NEAR TERM /TONIGHT/... As of 342 PM Wednesday... ...Flood Watch 700 PM tonight through 700 PM Thursday... Overview: Deepening mid/upper level low over the ARKLATEX region will move slowly NE across the Lower MS Valley and towards the TN Valley through tonight and will continue to advance NE across the southern Appalachians late Thursday and then exit off the Mid- Atlantic Coast Friday morning. Meanwhile at the surface, a strong ~1036 mb surface high building into the NE US, will ridge south into the Carolinas through Thursday as a complex Miller-B storm system takes shape across the region. Energy will quickly transfer to the coastal low as it lifts up the NC and Mid-Atlantic Coast Thursday and Thursday evening. Tonight: Limited by dry air in the lowest 5-7kft, weak shortwave impulses and weak upper jet divergence aloft will continue to support a continuation of patchy/intermittent light rain through the evening(00-03z). However, strong moisture transport(PWATS rising to 1.25 to 1.75"), within a 50 to 60 kt SELY low-level jet and ahead of the developing sfc low near the SE coast, will allow precipitation to fill in and spread north across the area through daybreak. Precipitation is expected to fall as all rain, with the exception of across the far northern and northwest Piedmont where wet-bulb cooling, could allow temperatures to hover near freezing, and possibly support a rain/freezing rain mix. A warm and wet ground from the recent rainfall, a prominent 6 to 9 C warm nose aloft and marginally near freezing surface temps of 32 to 33 F and heavy precip rates, are all factors that will limit any significant ice accrual across the area. Overnight lows in the lower to mid 30s north to lower/mid 40s SE. Thursday and Thursday night: The widespread rain will continue through midday/early afternoon, becoming moderate to heavy at times as the coastal low tracks inland, up coastal NC. Some elevated thunder across the far eastern zones is also possible, as the NAM hints at 500 J/KG of MUCAPE east of I-95. Otherwise, any surface base convection should remain east of the surface low, along the immediate coast. Precipitation will then begin to taper off to drizzle Thursday afternoon and evening as drying aloft overtakes the area from the SW. Expect a very sharp NW-SE temp gradient with the cold air damming entrenched across the NW Piedmont, resulting in very little rise in temps on Thursday, while eastern areas will experience modest warming in proximity to the coastal low. Highs ranging from mid/upper 30s NW to upper 50s/lower 60s SE. Cold dry air advection in the wake of the low lifting up the Mid-Atlantic coast will lead to clearing overnight. Lows in the upper 20s/near 30 NW to mid/upper 30s east. Hydro/: With soils already saturated, along with area river and and streams already in flood, another round of widespread heavy rainfall of 1 to 2 inches will result in a heightened risk for additional flooding across central NC tonight through Thursday. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 320 PM Wednesday... By Friday morning, the upper-level low will continues to shift northeastward along the Atlantic Coast, with a period of more zonal flow aloft taking over. This will allow cooler air to advect into the area in the low's wake, with a downsloping westerly/northwesterly wind helping to dry out the area. This will allow for gradually clearing skies and afternoon temperatures warming slowly into low to mid 50s. Overnight lows will settle again to near freezing across the north, with mid 30s prevailing across the coastal plain and sandhills. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 320 PM Wednesday... SFC high pressure will build into the Mid Atlantic over the weekend as a slightly more progressive troughing regime begins to take shape late in the weekend. This will allow for a mostly dry sfc FROPA on Monday. With the area of subsidence in place, overnight lows will remain well below normal, while high temperatures will actually moderate slightly in the wake of the system. Expect highs generally in the 50s each afternoon with overnight temperatures dipping into the mid 30s across central NC through early next week. A reinforcing cold front may bring a better push of cold air and perhaps a few clouds into the region early on Monday, however, uncertainty remains in place in reference to overall timing and strength of this system. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 1257 PM Wednesday... VFR CIGS with bases between 4 to 8 KFT will lower to MVFR between 00 to 06z, then IFR to LIFR between 06 to 12z, as rain spreads in from the south/southwest. There is also the potential for a period of light freezing rain at KINT/KGSO between 08z and 13z/Thu. However, temperatures are expected to warm back into the mid 30s Thursday morning, with all rain anticipated Thursday. Expect IFR to LIFR conditions to persist through the day on Thursday, with a period of moderate to heavy rain expected to also result in MVFR and possibly IFR VSBY restrictions between 12 to 18z. NELY winds will strengthen this evening and tonight, with gusts of 20 to 25 kts expected. Outlook: Rain will taper off from SW to NE Thursday evening, with VFR conditions returning Thu night, as the low pressure lifts up the east coast and away from NC. Gusty NW winds can be expected Friday, with VFR conditions otherwise. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch from this evening through Thursday evening for NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...JJM LONG TERM...JJM AVIATION...CBL
Hazardous weather outlook, Nov 14, 3:51 PM EST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 351 PM EST Wed Nov 14 2018 NCZ008>011-024>028-039>043-073>078-083>086-088-089-152100- Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe- Randolph-Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 351 PM EST Wed Nov 14 2018 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch tonight and Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch through Thursday evening at 700 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>023-038-152100- Person-Forsyth-Guilford-Alamance-Davidson- 351 PM EST Wed Nov 14 2018 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch tonight and Thursday. In addition, some freezing rain may mix with the rain late tonight and into early Thursday morning as temperatures fall to near freezing. The amount of freezing rain will be limited by the warm ground and expected heavy rain rates. Some light icing may accrue on elevated surfaces with little to no impacts expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch through Thursday evening at 700 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:19 PM EST | River Flood Warning | RAH | Anson, Stanly | 15 hr |
| Nov 15, 4:02 PM EST | River Flood Warning | RAH | Chatham | 27 hr |
| Nov 15, 5:59 PM EST | Areal Flood Advisory | RAH | Davidson | 25 hr |
| Nov 15, 6:18 PM EST | River Flood Warning | RAH | Alamance | 11 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.